MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Codes No Apparent Adverse Event (3189); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Ischemia (1942); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Update clinical narrative: a 73-year-old male with acute myocardial infarction and cardiogenic shock (pre-support clinical state consistent with scai shock stage c) was supported with an impella cp device implanted on (b)(6) 2026 at 09:52 am and explanted on (b)(6) 2026.The impella cp was successfully explanted from the percutaneous right axillary artery using two perclose devices and one angio-seal closure device.Immediately following vascular closure and during routine follow-up angiography, acute cessation of flow was noted at the right axillary artery closure site prior to leaving the catheterization laboratory.Multiple attempts to cross the lesion with wires in order to balloon the site were unsuccessful.The implanting physician attributed the observed ischemia to the vascular closure devices (perclose and/or angio-seal).Further evaluation demonstrated persistent palpable pulses and maintained perfusion to the right arm and hand, and no worsening ischemic complications were observed.As the patient remained clinically stable with preserved extremity pulses.The patient was transferred to the intensive care unit for post-procedural management, with a plan to reassess and consider reintervention in several days if necessary.The ischemia at the site remained present without further complication.Based on the available information, this event was likely related to vascular access site closure following impella explant was the reported event appears to be related to vascular access site closure.
 
Additional Manufacturer Narrative
After further review the introducer had been peeled away previous to the onset of ischemia.H6 was updated he coding is being updated to no product issue.There is currently no allegation of a malfunction or serious injury associated with the implanted pump.A regulatory report is no longer necessary.Please see mfr 1220648-2026-09766 regarding pump and ischemia.

Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25135274
Report Number1220648-2026-07714
Device Sequence Number9324924
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250815(10)S10054637
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10054637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight71 KG
Patient EthnicityHispanic
Patient RaceWhite